"They sent me home from the hospital and my asthma got worse; I barely managed to phone my doctor. He told me to take a few more puffs of Serevent. After I took it, I felt like I couldn't breathe so I went outside to get some fresh air, thinking the cold air would make me feel better. Instead, I felt like I was suffocating.
My daughter called the ambulance and I was rushed to the hospital again. As soon as I got there, they took oxygen level tests. I was in really bad shape and not knowing that much about asthma, I thought I was going to die. I was terrified. I stayed in the hospital for about a week and they kept me on Serevent.
About two months later, I was going for a walk but all of a sudden I had a really bad headache so I took an aspirin and immediately broke out in a rash. It felt like I had hives - my body broke out in welts the size of silver dollars; I was sick to my stomach and thought I was going to pass out. Fortunately I was able to walk across the street to my doctor's office. He took my blood pressure and found it extremely low so I was rushed to hospital - again.
I never had any of these symptoms before; my whole life has been a clean bill of health. The doctors at the hospital said I must be allergic to asprin. But I never was in the past - why now all of a sudden? . This time they changed my medication from Serevent to Advair - a different kind of inhalator. It seemed to get better after that. The doctors told me that, when you have asthma, you can get allergies. They were never specific about what I really had. It was really bizarre.
I started to exercise more and try to watch what I eat, but my lungs will never be at the capacity that they should be and I tire easily. I used to run and now I can only walk short distances. I think Serevant was a contributing factor since I never had any episodes of this nature and I was never hospitalized before taking it. My doctor was kind of vague about Serevent being the cause but he didn't dismiss the possibility of it either.
When I went online and discovered the adverse effects of Serevent it came as a surprise, especially that others may have suffered these same symptoms by taking this drug. I hope the word gets out and other people are aware that Serevent can be dangerous."